My son was diagnosed with SVT when he was a week old. He was put on Propanolol (sp?) and Digoxin until he was ~18 months, when he was slowly weaned from the meds. There is a side effect listed for Digoxin of a decreased appetite, and I know that it was affecting my son. He was born big and gained more than normal during the first week of life. After starting the Digoxin though, his weight percentile slowly, but steadily, went down to 1%! Although his cardiologist said she didn't think it was the case with my son. He did not eat much (breastmilk or table food) and was extremely thin as a baby, and the doctors kept acting like I was doing something wrong, and it was my fault. I'll add that my son's older sister is very healthy looking - I know how to feed a child!
Anyway, he is now at a normal weight and a very healthy little boy until recently. In the last two weeks, he's thrown up six times. He's not sick. He acts completely normal before and after the vomiting. Then my MIL felt his heart one day when she was watching him, and she said it was super fast. So now he's on a 30 day heart monitor. He's throwing up every few days for no apparent reason. I know that the SVT can make one feel nauseous, but I haven't been able to feel/hear any SVT episodes since the one my MIL felt.
If he does have to go back on meds, is there a different one we can use (instead of Digoxin)? It would break my heart to see him get so unhealthy looking again. Also, has anyone had experience with the vomiting? Could it be something completely different?
Hello and welcome to our site. There are many different drugs on the market today which may be more helpful, but your pediatric cardiologist should be the one to help you make that kind of a decision. Digitalis drugs can make you throw up (been there, done that myself) Is there a 'timing' to his vomiting? If he eats, does he seem to throw up every time, say, a half hour after he eats? Do you see pattern in when this happens?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.